From Hawthorne, New York, USA:
My 10-year old daughter was diagnosed with Type 1 diabetes seven months ago. Since that time she has frequently complained of headaches (this did not happen in the past). Is there a connection?
Headaches can be a sign of hypoglycemia. This is often the case with the long-acting insulin. You don't get the quick drop and the release of the stress hormones that cause the "shakes" and other symptoms. You need to be sure these are not related to a recent hypo.
Ten is also a common age to start migraines. Is there a family history?
Lastly, new diabetes is a stress all by itself. You might want to check with the mental health person who works with your team.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.